MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Drug Resistant Bacterial Infection (4553)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifier: (b)(6).Three attempts were performed to obtain additional information, but no response was received from the customer.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under this mdr report number 2429304-2024-00224.
 
Event or Problem Description
It was reported the endoscopy support specialist (ess) was contacted by the customer regarding a patient testing positive for carbapenem-resistant enterobacterales (cre).The bronchovideoscope and airway mobilescope were both used on the patient and the customer was inquiring whether the reprocessor and acecide high level disinfectant were suitable to properly clean the endoscopes.The customer reported they were not sure if the patient was infected by the use of the videoscopes or if the patient already had the infection.A culture test was performed on the two endoscopes and the results came back negative.Additional information regarding the event was requested, but not provided at the time of this report.
 
Event or Problem Description
Additional information received that the patient's infection was verified by blood cultures.The reprocessor was not cultured.Only the scopes that were used on the patient were cultured, which came back negative for carbapenem-resistant enterobacterales (cre).At the time of this report, the patient was discharged from the hospital and there were no other patients that developed cre after using the scope.The facility was not sure if the patient came into the hospital with cre or is he developed it during the hospital stay.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information regarding the reported event.New information added to the following fields: a3, b5, and h10.This report has been submitted by the importer under this mdr report number 2429304 - 2024 - 00224.
 
Event or Problem Description
This report is being supplemented to provide additional information provided by the customer.It was reported, each scope was used on the patient on two separate dates.During the patient's hospitalization, the bronchovideoscope was used on (b)(6) 2024 and the airway mobilescope was used on (b)(6) 2024.The customer confirmed the same scopes were used on different patients, but there were no confirmed subsequent infections at this time.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information inadvertently left out as reflected in b5.This report has been submitted by the importer under this supplemental mdr report number (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Despite good faith attempts, the user culture results and cleaning disinfection and sterilization (cds) processes were not shared and/or provided.Based on the results of the investigation, the subject device was not returned.Therefore, olympus was not able to judge the relation between the subject device and the event from the following investigation results.The root cause of the reported event could not be identified.The event can be prevented, by following the instructions for use, which state: ¿an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them¿.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19105718
Report Number9610595-2024-07868
Device Sequence Number12598553
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer03/25/2024
04/23/2024
07/31/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/18/2024
04/24/2024
08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale